Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


how long will pep drugs remain in my system
Dec 17, 2012

Dear Dr David Wohl I have finished pep after having sex with an hiv+ prostitute(a girl). I used condoms through out but there was a cut on my winnie that could be from trauma during my private masturbation sessions. It was about 5 days old and clotted. I was afraid her virginal secretions could have touched there. I used Atripla as pep. I have felt fatigue diahrea,headache,rashes (which started 2 days after pep), elevated body temprature(happened 1 week after pep, no chills),lymph nodes here and then(actually don't know if they are enlarged, but I poked for them and felt them). 3 weeks after pep and I still don't feel like my normal self (even though am not actually sick). Have slight burns in my abdomen (not pains) and muscle twitches. My questions are 1. Do u think pep was warranted 2. How long after pep will efivarenz remain in my system 3. My 2 week post pep ELISA was negative, should I keep testing, and for how long 4. I didn't feel sore throat, chills, neosous,and serious or noticeable fever. Does it mean anything in this case? 5. Are these symptoms from your own opinion ARS, PEP or Anxiety related I love this website expecially doctor Bob of blessed memory. I'd like to donate a small token to his foundation. I am from Nigeria. Please how do I donate? Thank u. Mr Agu

Response from Dr. Wohl

This sounded like a no to low risk exposure so I would likely have not recommended PEP. Efavirenz can last in the system for days but the levels will drop over that time. You need to get tested at 4 weeks and 12 weeks after your exposure. The PEP will not effect your 12 week results. So, if they are negative, you do not have HIV. Your symptoms sound like side effects from your PEP and anxiety.

DW



Previous
14 weeks
Next
What kind of test to take and when?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement